Hong Kong Med J 2008;14:495-8 | Number 6, December 2008
Imatinib-induced interstitial lung disease and sunitinib-associated intra-tumour haemorrhage
Herbert H Loong, Winnie Yeo
Department of Clinical Oncology, Prince of Wales Hospital, The Chinese University of Hong Kong, Shatin, Hong Kong
An ethnically Chinese patient with newly diagnosed metastatic gastro-intestinal stromal tumour initially treated with imatinib mesylate developed severe interstitial lung disease. As his condition improved after cessation of imatinib mesylate and treatment with corticosteroids, he was started on sunitinib malate. His clinical course was then unfortunately complicated with intra-tumour bleeding. This case report illustrates the dilemmas and complexities associated with treating patients with gastro-intestinal stromal tumours with the new tyrosine kinase inhibitors.
Key words: Gastrointestinal stromal tumors; Proteintyrosine kinases
View this abstract indexed in MEDLINE: